I started premarin 1.25mg 3 days after surgery. I had a patch on until then. Doc said works right away.
I haven't had any hot flashes but I have felt strange. I have been cutting the premarin in half the last few days, and seem to feel better. The main problem was fluid retention and feeling like I was on the outside looking in on everything, and extremley tired. I got some progesterone cream but am afraid to use it. I don't know if I want to stay on the pill or change to the patch. I guess I will figure it out. My doc says he usually doen't need to "adjust hormones" so I am probably on my own finding the right dose.
I wonder why your doc started you on such a high dose. I thought they were supposed to start small and they adjust.
I wondered the same thing. I think it is because the drug company said 1.25 for ovarian failure or surgical removal of ovaries. My doctor is a good gyn and a wonderful surgeon, but I don't think hormones are his "thing". I didn't feel well on the whole pill. I think it was too much estrogen at first, after all, I still had some of my own. I tried taking every other day, Started cutting in half last week and don't feel as rough. I either need to figure this stuff out on my own or find somone who can.
I had surgery 6 months ago, full hysterectomy, no ovaries. My doctor gave me nothing until 4 days ago. He started me on 0.3, the lower the better. He is a top surgeon in Chicago, but I will now be seeking someone else because he clearly told me he doesn't believe in hormones. A coworker had suggested a terrific hormone specialist in Lake Forest Illinois. If you live anywhere near that area, let me know. I'll provide you with name.
Hi--I started on Estradiol 2mg in PM after Hyst-many side effects(hot flashes/insomnia) so Gyn increased to add a 1mg in AM-----side effects were no better so he has had me decreasing the AM dose(side effects worse-HA/insomnia) This had been going on for 4mths. I was having so many bad migraines and elevated BP(had CT scan- results were normal) but my GYN said NO relation to HRT(WHAT?) I did talk to my family doc last night (he is also a specialist in migraines) and said yes -sounds like side effects and that I have given Estradiol way too much time and to think about a switch of HRT. He has me trying Premarin 0.625(says this is the most common starting dose) . He says that I should feel a difference right away and if not not maybe decrease in dose. He says a week or two is all that is needed to tell.. I hope that THIS is the one. I just want to feel like myself again. Hope this helps.
Is Premarin effective immediately or does it take time for it to build up in your body before you start to feel the effects of the hormone?
Does anyone know?
My experience has been that, while you can certainly begin to feel the effects of taking (or changing) hrt within hours or days, it takes several weeks for your body to adjust and to get on the other side of any fluctuation symptoms and feel the "true" effects of what you're taking. In other words, you can feel something quickly, but it takes some time to sort out if what you're feeling is a side effect of the change or indeed what the hrt can do for you once your body adjusts. Make sense? It's kind of like turning a battleship - an adjustment you make in steering takes some time to completely change your course. This is why taking several weeks to adjust to something and "riding out" the new feelings is beneficial - because you can often feel worse before you feel better. So is keeping a journal during the process - it is very helpful to look at the "big" picture.